Diffusion in randomly perturbed dissipative dynamics

Christian S. Rodrigues, Aleksei V. Chechkin, Alessandro P. S. de Moura, Celso Grebogi, Rainer Klages

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Dynamical systems having many coexisting attractors present interesting properties from both fundamental theoretical and modelling points of view. When such dynamics is under bounded random perturbations, the basins of attraction are no longer invariant and there is the possibility of transport among them. Here we introduce a basic theoretical setting which enables us to study this hopping process from the perspective of anomalous transport using the concept of a random dynamical system with holes. We apply it to a simple model by investigating the role of hyperbolicity for the transport among basins. We show numerically that our system exhibits non-Gaussian position distributions, power-law escape times, and subdiffusion. Our simulation results are reproduced consistently from stochastic Continuous Time Random Walk theory.
Original languageEnglish
Article number40002
JournalEurophysics Letters
Volume108
Issue number4
DOIs
Publication statusPublished - 12 Nov 2014

Fingerprint

dynamical systems
random walk
attraction
escape
perturbation
simulation

Keywords

  • nlin.CD
  • cond-mat.stat-mech
  • math-ph
  • math.MP
  • physics.data-an

Cite this

Diffusion in randomly perturbed dissipative dynamics. / Rodrigues, Christian S.; Chechkin, Aleksei V.; Moura, Alessandro P. S. de; Grebogi, Celso; Klages, Rainer.

In: Europhysics Letters, Vol. 108, No. 4, 40002, 12.11.2014.

Research output: Contribution to journalArticle

Rodrigues, Christian S. ; Chechkin, Aleksei V. ; Moura, Alessandro P. S. de ; Grebogi, Celso ; Klages, Rainer. / Diffusion in randomly perturbed dissipative dynamics. In: Europhysics Letters. 2014 ; Vol. 108, No. 4.
@article{390242922161435ca1df67c0f3d7ffea,
title = "Diffusion in randomly perturbed dissipative dynamics",
abstract = "Dynamical systems having many coexisting attractors present interesting properties from both fundamental theoretical and modelling points of view. When such dynamics is under bounded random perturbations, the basins of attraction are no longer invariant and there is the possibility of transport among them. Here we introduce a basic theoretical setting which enables us to study this hopping process from the perspective of anomalous transport using the concept of a random dynamical system with holes. We apply it to a simple model by investigating the role of hyperbolicity for the transport among basins. We show numerically that our system exhibits non-Gaussian position distributions, power-law escape times, and subdiffusion. Our simulation results are reproduced consistently from stochastic Continuous Time Random Walk theory.",
keywords = "nlin.CD, cond-mat.stat-mech, math-ph, math.MP, physics.data-an",
author = "Rodrigues, {Christian S.} and Chechkin, {Aleksei V.} and Moura, {Alessandro P. S. de} and Celso Grebogi and Rainer Klages",
note = "The research leading to these results has received funding from the European Research Council under the European Union's Seventh Framework Programme (FP7/2007-2013)/ERC grant agreement No. 267087. RK thanks the MPIPKS Dresden for hospitality.",
year = "2014",
month = "11",
day = "12",
doi = "10.1209/0295-5075/108/40002",
language = "English",
volume = "108",
journal = "Europhysics Letters",
issn = "0295-5075",
publisher = "EPL ASSOCIATION, EUROPEAN PHYSICAL SOCIETY",
number = "4",

}

TY - JOUR

T1 - Diffusion in randomly perturbed dissipative dynamics

AU - Rodrigues, Christian S.

AU - Chechkin, Aleksei V.

AU - Moura, Alessandro P. S. de

AU - Grebogi, Celso

AU - Klages, Rainer

N1 - The research leading to these results has received funding from the European Research Council under the European Union's Seventh Framework Programme (FP7/2007-2013)/ERC grant agreement No. 267087. RK thanks the MPIPKS Dresden for hospitality.

PY - 2014/11/12

Y1 - 2014/11/12

N2 - Dynamical systems having many coexisting attractors present interesting properties from both fundamental theoretical and modelling points of view. When such dynamics is under bounded random perturbations, the basins of attraction are no longer invariant and there is the possibility of transport among them. Here we introduce a basic theoretical setting which enables us to study this hopping process from the perspective of anomalous transport using the concept of a random dynamical system with holes. We apply it to a simple model by investigating the role of hyperbolicity for the transport among basins. We show numerically that our system exhibits non-Gaussian position distributions, power-law escape times, and subdiffusion. Our simulation results are reproduced consistently from stochastic Continuous Time Random Walk theory.

AB - Dynamical systems having many coexisting attractors present interesting properties from both fundamental theoretical and modelling points of view. When such dynamics is under bounded random perturbations, the basins of attraction are no longer invariant and there is the possibility of transport among them. Here we introduce a basic theoretical setting which enables us to study this hopping process from the perspective of anomalous transport using the concept of a random dynamical system with holes. We apply it to a simple model by investigating the role of hyperbolicity for the transport among basins. We show numerically that our system exhibits non-Gaussian position distributions, power-law escape times, and subdiffusion. Our simulation results are reproduced consistently from stochastic Continuous Time Random Walk theory.

KW - nlin.CD

KW - cond-mat.stat-mech

KW - math-ph

KW - math.MP

KW - physics.data-an

U2 - 10.1209/0295-5075/108/40002

DO - 10.1209/0295-5075/108/40002

M3 - Article

VL - 108

JO - Europhysics Letters

JF - Europhysics Letters

SN - 0295-5075

IS - 4

M1 - 40002

ER -